Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from retrograde ejaculation. What treatment should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hello doctor,

I used to masturbate twice or thrice in a week, last night my semen not passed after masturbation. I tried twice but failed, It was last passed on monday 12.11.12 without any problem. Last night while masturbing it was felt that semen have passed but it doesn't came out of Penis. I am very worried about it, please help.
One thing more, i have took GILOI herb on tusday and wednesdey, is it a side effect of it.
Please suggest.
Posted Wed, 5 Dec 2012 in Men Sexual Problems
Answered by Dr. Jonas Sundarakumar 47 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

It appears that your problem could be indicative of "retrograde ejaculation". This is a condition where ejaculation takes place, but instead of the semen being passed out, it gets ejaculated backwards into the urinary bladder. The main symptom of retrograde ejaculation is 'dry orgasms' i.e. the person may experience the sensation of orgasm, but ejaculation is absent.

Retrograde ejaculation can be caused due to side effects of certain medication, like anti-depressants, anti-hypertensives, etc. There are also certain herbs with anti-depressant properties (like Ginko Biloba, etc.) which can cause retrograde ejaculation.

Now, Giloi herb is claimed to have multiple medicinal properties, including an anti-depressant effect. There is no proper scienticif data available about the side effects of this herb, but it is possible that your problem could be a result of its side effect.

I would advise you to stop taking the Giloi herb. Also drink plenty of fluids and temporarily refrain from masturbation for a few days. If your problem still keeps recurring after this, then you need to see a urologist for a detailed examination and further evaluation.

Wish you all the best.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Follow-up: Suffering from retrograde ejaculation. What treatment should be done? 6 minutes later
Hello Doctor,

Thanks for the update. As per what I read on google, the second name of Giloi is Tinospora cordifolia. Please read the article


Please let me know, if I should take any medicine for it or wait for reverse of its side effects.
Doctor I am very tensed is is being afraid of impotency.
Please suggest
Answered by Dr. Jonas Sundarakumar 7 hours later
Hello again and thanks for writing in.

I have gone through the articles which you had quoted. Both of them are studies carried out in animals (rats). The side effects which this herb can produce in humans is unpredictable and not clearly proven, but like I had mentioned before, it is possible that this herb can cause adverse effects on the sexual functioning of human beings.

Now, such side effects are mostly reversible and hence your sexual functioning should return to normal after a while. So, you don't have to worry that you will become impotent or that your fertility will be affected. There is no specific medication to "reverse" the effects as such, but you can try Vitamin E - which is a medication with powerful anti-oxidant properties and is usually given to combat fertility problems.

So, please relax and don't worry too much. Like I said, just take plenty of fluids and fruit juices, eat a balanced & nutritious diet, and refrain from masturbation for a few days. Your sexual problem should settle down on its own soon.

Best wishes,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Follow-up: Suffering from retrograde ejaculation. What treatment should be done? 11 hours later
Thanx a lot Dr. XXXXXXX ..
Answered by Dr. Jonas Sundarakumar 4 hours later
Glad that my information has been useful to you. Kindly leave a review if you are happy with my answers.

Best wishes,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor